MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C. FREEDOM¿ THERAPY SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC V.A.C. FREEDOM¿ THERAPY SYSTEM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 320000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As of (b)(6) 2025, it was reported to (b)(4) that a civil rights action had been filed in the united states district court district of (b)(6).In that complaint prepared by the plaintiff, the following information was reported: ¿upon removal of the v.A.C.® granufoam¿ dressing, the wound was noted to have a very strong foul odor and thick layer of slough throughout the middle of the wound.This was noted by the rn on (b)(6) 2022¿the patient started on antibiotics¿on (b)(6) 2022¿(b)(6)] discontinued the v.A.C.Freedom¿ therapy system.The patient started the v.A.C.Freedom¿ therapy system again on (b)(6) 2022¿on (b)(6) 2022¿the patient¿s room had a very strong odor.Right inner thigh of the patient was very, very, red, warm to touch, and ¿very firm.¿ lpn checked right groin area and noticed smell coming from groin area ¿where v.A.C.Freedom¿ therapy system attached.¿ the patient complained of leg hurting throughout the day¿on (b)(6) 2022¿again an odor from the patient¿s groin wound and v.A.C.Freedom¿ therapy system noted.Right thigh area starting to weep, skin is very taut.On (b)(6) 2022, the patient had very, very low blood pressure¿patient left to the hospital by ambulance¿on (b)(6) 2022, surgery was completed at [treating facility] in the morning ¿to irrigate and debride groin wound.¿ the patient was placed on norepinephrine drip due to low blood pressure¿(b)(6) 2022, the patient was still on norepinephrine also iv vancomycin cid and zosyn.The patient¿s right groin wound grew out cultures positive for cocci¿on (b)(6) 2022, the patient returned to [(b)(6)] ¿daptomycin iv to be completed at [(b)(6)] for infection for six days.Use of v.A.C.Freedom¿ therapy system was finally abandoned.Admission diagnosis: severe sepsis with septic shock.Concerns of necrotizing fasciitis, wound cultures positive for staph infection in both groin and lower leg wound¿once the v.A.C.Freedom¿ therapy system was discontinued the patient did not have any further issues with the wound healing.Wounds have since healed completely.¿ no additional information was provided.On (b)(6) 2022, the device was tested per quality control procedure by a (b)(4) service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2022, the device was placed with the patient.The device was returned to solventum on (b)(6) 2022, tested per quality control procedure by a solventum service center and no failures were found with the device related to this event.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection is related to the v.A.C.Freedom¿ therapy system.Multiple unsuccessful attempts have been made to obtain additional clinical information.The device passed the quality control checks prior to patient placement and no failures were found with the device related to this event.Device labeling, available in print and online, states: wound infection call your doctor or nurse right away if you think your wound is infected or if the following symptoms develop or worsen: -you have a fever -your wound is sore, red or swollen -your skin itches or you have a rash or redness around the wound -the area around the wound feels very warm -you have pus or a bad smell coming from the wound infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment,clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
V.A.C. FREEDOM¿ THERAPY SYSTEM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key22996071
Report Number3009897021-2025-00039
Device Sequence Number12963384
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number320000
Device Catalogue Number320000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown